Small purple bruises on upper arms

Hi people, wondered if U can help me I have had 5 recurrent miscarriages and tested positive for lupus anticoagulant in one hospital and negative in another hospital, currently awaiting results for a full autoimmune panel and anticardoplin, I know there is some thing wrong with me due to the miscarriages as I've had three children previously with no problems and now when they do treat me with asprin and heprin I get to heart beat stage but sadly continue to miscarry but just recently I have also noticed that I have these strange purple bruises on my upper arms, they are round and don't hurt and I know I haven't injured myself and they are on both arms about the size of finger tips. Is this a symptom of lupus anticoagulant or lupus sle, I also have extremely fatigued and have brain fog when I used to have a really Sharpe memory any info would be greatly appreciated. Thank U Lisa xx

9 Replies

  • Hi cant see how the bruising would be down to symptoms? We only bruise easy once on medication like warfarin.

    Hope the results from tests answer some of your questions, keep us posted, Sue x

  • Hi Lisa

    I agree with Suzypawz that the bruising is more likely when on Warfarin.

    The fatigue and brain fog are pure APS.

    Good luck and keep us informed on how youget on.

    Best wishes.

    Dave x

  • Yes - I have on both ankles , dr says from the blood thinner. I was told when the blood becomes thick or thinner it looks for a new direction to travel leaving behind broken blood vessels . He's assured me its nothing to be concerned about.

    Hope that helps ease your mind


  • I can't think these have anything to do with what you are suggesting however any bruising without injury should be checked out by your Doctor. Let us know how you get on. x

  • Thank you for the replies people xx

  • I would get it checked out by your Gp....... most seem to think the bruising is due to being on blood thinners....this can cause bruising.

    But I have seen a couple of consultants recently to find when I asked if it was possible my symptoms were due to Aps they asked if I had any bruising im not on blood thinners !


  • Some people have low platelet count with APS this can cause bruising, as suggested it would be a good idea to see your doctor about it.


  • HI there, do get somebody to photograph this for you, always a good idea to keep photos for the doctor - I do. Mary F x

  • Hi, I am on aspirin and get those bruises. BUT, before I was on aspirin I did get a lot of bruises without injury. I was told by my Rheumy, that some suffers of Hughes cycle between too much clotting and too little clotting. Because of this, I have to increase and reduce my aspirin depending on how my Hughes is acting. This may be the case for you too.

    Hang in there! RainyNW

You may also like...